Alert archive / Texas / Flash Flood Watches in 2007
Flash Flood Watch 23, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood watch at Jul 2, 2007, 4:04 AM CDT for 33 counties in Texas. It was in force for 6 days.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2007, 4:04 AM CDT (09:04 UTC)
- Expired
- Jul 7, 2007, 10:03 PM CDT
- In force
- 6 days
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- None
All 33 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 9.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2604 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1254 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood watch went out at Jul 2, 12:16 AM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Jul 2, 12:16 AM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1216 AM CDT MON JUL 2 2007 .AVIATION... PREVAILING MVFR CIGS AT I-35 TERMINALS WILL LOWER TO IFR BETWEEN 09-11Z MONDAY MORNING...THEN IMPROVE BACK TO MVFR AROUND 15Z. PREVAILING VFR CONDITIONS WILL LOWER TO MVFR AT KDRT AROUND 10Z AND IMPROVE BACK TO VFR BY 16Z. THUNDERSTORMS ARE EXPECTED AT I-35 TERMINALS BY MID DAY MONDAY AND WILL CONTINUE THROUGH THE EVENING HOURS. THUNDERSTORM COVERAGE WILL BE MUCH LESS AROUND KDRT MONDAY AFTERNOON. ALTHOUGH ONLY MVFR CONDITIONS ARE FORECAST WITH THUNDERSTORMS ON MONDAY...IFR CONDITIONS ARE POSSIBLE...BUT SHOULD BE SHORT-LIVED. A LIGHT TO MODERATE SSE LOW LEVEL FLOW WILL CONTINUE THROUGH THE TAF PERIOD. && .PREV DISCUSSION... /ISSUED 950 PM CDT SUN JUL 1 2007/ UPDATE... CHANGES IN TONIGHTS FORECAST INCLUDE A TWEAK OF POPS TO REFLECT THE REDUCED PERIOD OF RAIN CHANCES LATE THIS EVENING. HEAVY RAIN CONCERNS FOR THE HOLIDAY PERIOD CONTINUE AS NEW 00Z NAM RUN SHOWS THE RAIN POTENTIAL PICKING UP MONDAY AND CONTINUING INTO WEDNESDAY. EVENING UPDATE NEEDED TO CONSIDER POTENTIAL FOR EARLY EVENING CONVECTION TO CONTINUE INTO THE OVERNIGHT HOURS AS SOME INSTABILITY SIGNS WERE SEEN TO SUGGEST A POTENTIAL FFA FOR TONIGHT. CONVECTION WAS SLOW TO DISSIPATE BUT FINALLY DID, AND SHOULD SIGNAL A MOSTLY QUIET OVERNIGHT PERIOD BEFORE RAINS PICK UP FROM THE SOUTHEAST TOWARD MORNING. A FEW NEW CELLS ARE OCCURRING OVER THE COASTAL BEND, BUT DO NOT APPEAR TO HAVE A POTENTIAL TO TAP INTO THE MID-LEVEL INSTABILITY AND SHEAR THAT WILL BE INCREASING FROM THE NORTH OVERNIGHT. THIS SHOULD HAPPEN BY DAYBREAK WITH ROBUST THUNDERSTORM DEVELOP TO WARRANT AT LEAST A MENTION OF HEAVY RAINFALL FOR MOST AREAS. AN SPS WILL BE ISSUED SHORTLY TO TAILOR THE RAIN THREAT. SOME SLIGHT DOWNWARD ADJUSTMENTS WERE MADE TO MAX TEMPS MON AND TUE, AND THE MONDAY/MONDAY NIGHT POPS WERE TWEAKED TO IMPROVE ON ALIGNMENT BETWEEN THE NEW NAM AND THE SURROUNDING AREA FORECASTS. A FFA WILL PROABABLY BE NEEDED TOMORROW, BUT THE ONSET SHOULD BE WELL AFTER THE MID SHIFT HAS TIME TO MAKE A BETTER ASSESSMENT ON AREA SELECTION AND TIMING. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 74 88 73 86 74 / 40 70 50 60 40 AUSTIN BERGSTROM INTL AIRPORT 72 88 72 86 73 / 40 70 50 60 50 DEL RIO INTL AIRPORT 74 90 75 90 75 / 30 20 30 50 60 SAN ANTONIO INTL AIRPORT 73 88 74 85 73 / 40 60 50 50 50 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 18/11/WR
Hazardous weather outlook, Jul 1, 1:06 PM CDT, 14 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 106 PM CDT SUN JUL 1 2007 TXZ171>173-183>194-202>209-217>225-228-021815- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 106 PM CDT SUN JUL 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL THIS AFTERNOON AND EVENING. SOME LOCALIZED FLOODING IS POSSIBLE IN THE HEAVIER THUNDERSTORMS. THE BEST CHANCE FOR RAIN AND THUNDERSTORMS WILL BE IN THE EASTERN COUNTIES. ALSO..THUNDERSTORMS WILL CONTAIN FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE CHANCE FOR SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL CONTINUE THROUGH WEDNESDAY. THIS MEANS THE THREAT FOR FLASH FLOODING CONTINUES ALSO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TUESDAY AND WEDNESDAY AS EXCESSIVE RAINFALL DEVELOPS.
In the hours before
Special weather statement, Jul 1, 10:05 PM CDT, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1005 PM CDT SUN JUL 1 2007 TXZ171>173-183>194-202>209-217>225-228-021100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 1005 PM CDT SUN JUL 1 2007 ...ANOTHER ROUND OF HEAVY RAINS EXPECTED OVER THE NEXT FEW DAYS... AN UNSETTLED WEATHER PATTERN ALOFT WILL TAP INTO ABUNDANT MOISTURE TO BRING A THREAT FOR HEAVY RAINFALL ACROSS SOUTH CENTRAL TEXAS MONDAY THROUGH WEDNESDAY. THIS HEAVY RAIN THREAT COULD RESULT IN ADDITIONAL RISES IN RIVERS AND STREAMS THAT ARE ALREADY SWOLLEN FROM RECENT RAINFALL. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE COASTAL PLAINS MONDAY MORNING...SPREADING NORTHWARD ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY THROUGHOUT THE DAY. UNSTABLE AIR ALOFT SHOULD ALLOW FOR CONTINUED THUNDERSTORM DEVELOPMENT WELL INTO THE NIGHTTIME HOURS. THIS UNSTABLE PATTERN WILL PERSIST THROUGH AT LEAST EARLY WEDNESDAY BEFORE THE DISTURBANCE ALOFT DRIFTS SOUTHWEST INTO MEXICO. THOSE WITH HOLIDAY PLANS SHOULD MONITOR THE WEATHER CLOSELY AND WATCH FOR POSSIBLE ISSUANCES OF FLASH FLOOD WATCHES OR WARNINGS FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:02 PM CDT | Flash Flood Warning | EWX | Real | 3 hr |
| Jul 2, 2:39 AM CDT | Flash Flood Warning | EWX | DeWitt, Lavaca | 4 hr |
| Jul 2, 6:19 AM CDT | Flash Flood Warning | EWX | DeWitt, Lavaca | 3 hr |
| Jul 2, 8:37 AM CDT | Flash Flood Warning | EWX | Karnes | 3 hr |
| Jul 2, 8:57 AM CDT | Flash Flood Warning | EWX | Gonzales | 3 hr |
| Jul 2, 9:38 AM CDT | Flash Flood Warning | EWX | DeWitt, Lavaca | 3 hr |
| Jul 2, 11:29 AM CDT | Flash Flood Warning | EWX | Karnes | 3 hr |
| Jul 2, 12:30 PM CDT | Flash Flood Warning | EWX | Frio | 3 hr |
| Jul 2, 5:47 PM CDT | Flash Flood Warning | EWX | Bandera, Real | 3 hr |
| Jul 2, 5:55 PM CDT | Flash Flood Warning | EWX | Kendall | 3 hr |
Nearby
Flash Flood Watches in Texas, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.